# SDR 97ZZZX1247

- Difficulty date: March 21, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N3728V
- Make and model: Cessna 140
- Aircraft serial: 15005
- System (JASC): 5700 · Wing Structure
- Part: Strut
- Condition: Corroded
- Location: Wing Lift Strut
- Part time: 2,300 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

REMOVED WING LIFT STRUT VERTICAL BRACES TO FACILITATE REPAINT OF STRUTS AND BRACES.  FOUND CORROSION ON STRUT AT BRACE CLAMP AREA.  PTTING HAD OCCURRED CIRCUMFERENTIALLY AROUND THE LIFT STRUT.  ALTHOUGH PITTING WAS NOT EXCESSIVE IN THIS CASE, FURTHER DAMAGE COULD SERIOUSLY COMPROMISE STRUT INTEGRITY WHICH COULD RESULT IN A 'WING FOLD' IN-FLIGHT.  PITTING OCCURRED IN A STRAIGHT LINE AROUND THE STRUT REDUCING WALL THICKNESS OF THE TUBING.  NON-HYDROSCOPIC TAPE HAD BEEN USED AS A CHAFE STRIP UNDER BRACE CLAMP.  RECOMMEND REMOVAL OF VERTICAL BRACE DURING REFINISHING OR WHENEVER CORROSION IS DETECTED.
